Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Has rash on entire body, start as small fluid filled blisters, itches and ruptures with pain. Treatment?

User rating for this question
Excellent
Answered by

Dermatologist
Practicing since : 2006
Answered : 2016 Questions
Question
Hello,
My friend has a strange rash on her entire body, they start as small fluid filled blisters, that are itchy and rupture. They seem to be spreading. They become painful after they itch. She's concerned greatly, but hasn't started doing anything differently to provoke an allergic reaction. I will attach photos
Posted Mon, 7 Oct 2013 in Skin Hair and Nails
 
 
Answered by Dr. Kalpana Pathak 55 minutes later
Brief Answer:
Please read a detailed answer below

Detailed Answer:
Hi,
Thanks for writing to us.
There could be multiple causes for such lesions like pemphigus vulgaris, bullous pemphigoid, contact dermatitis, dermatitis herpetiformis, bacterial infection,viral infection, drug induced rash, insect bite induced etc.
As the description provided by you is quite concise, i would like you to answer below mentioned queries

Age of the patient
Since how long is she having it. If lesions are persistent or appear intermittently.
Area of involvement
Any history of precipitating factor- drug, insect bite, allergen etc
Treatment taken so far or any consultation taken from a dermatologist. If any skin biopsy has been done.
description of lesions. If patient develops small blisters or big blisters. If blisters are grouped or appear singly. If there are any other lesions apart from blisters.
If possible detailed history of onset and progression of lesions.

Please attach an image of concerned lesions too as without examining the lesions it would be difficult to think of a diagnosis.

Hoping to hear from you soon.
Take care.



Above answer was peer-reviewed by
 
Follow-up: Has rash on entire body, start as small fluid filled blisters, itches and ruptures with pain. Treatment? 9 minutes later
The patient is 19 years old, it has been going on for 3 months, they're coming and going with steroid cream, she has a history of allergy, particularly to latex. This is affecting her lower abdomen, between fingers upper calf and groin. No known insect bites, occasionally smokes marajuana. The blisters are never bigger than a button on a remote. They're provoked by heat. No biopsy has been done
 
 
Answered by Dr. Kalpana Pathak 19 hours later
Brief Answer:
It could be pemphigus vulgaris

Detailed Answer:
HI,
Thanks for writing to us.
Spontaneous development of fluid filled blisters in a young adult responding to steroid creams points towards pemphigus vulgaris. It is an auto immune disorder where one gets small fluid filled blisters rupturing on own in two to three days to form superficial erosions healing with crusting in few days. Lesions can be present over skin, palms, soles, scalp and mucosa. oral cavity involvement is also commonly seen and may sometimes develop later in disease course. Another possibility though unlikely could be impetigo( a type of bacterial infection commonly seen in children)

Had she been my patient, I would have done a skin biopsy of fresh blister and a bed side test known as tzanck smear for acantholytic cells( where blister is de roofed and a scraping from base of the lesion is mounted on slide, stained and examined microscopically to look for cells characterisitc of pemphigus.

A dermatologist visit is mandatory as sometimes pemphigus can progress and involve larger body area. Patient can be brought into remission with early treatment.

Right now, to help lesion heal, ask her to do warm water compresses over lesion and apply antibiotic cream. The lesions would dry and heal in few days. Whenever new blisters appear a biopsy should be done.

Hope this helped.
Take care

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor